U.S. doctors online nowAsk doctors free
South Africa
A 32-year-old female asked:

flu symptoms, 4 days late with period, tender breasts and pulling like cramps in lower abdomen and lower back and hips. could i be pregnant?

1 doctor answer1 doctor weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Hard to guess: It can be hard to tell if a woman is pregnant because some of the symptoms seen in early pregnancy can also happen in non-pregnant women. A woman who gets her normal regular period is not pregnant. If newly pregnant, the symptoms don't start until more than 10 days after conception. A urine pregnancy test gives a reliable result if done about 3 weeks after sex, or 1 week after missing a period.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

Is it true that some patients with endometriosis have bloody stools, bloody urine, painful urination and painful bowel movements?

2 doctor answers4 doctors weighed in
Dr. Alfredo Nieves
Gynecology 40 years experience
Yes: The presence of blood in the urine, stools, painful urination or painful bowel movements could be due to involvement of these organs with endometriosis but other conditions such ass ic, other tumors of the bladder or bowel need to be excluded. Inflammatory bowel diseases like crohn's/colitis needs to be excluded.
CA
A 25-year-old member asked:

Does an epidural injection in the lumbar or cervical spine for pain cause weight gain?

2 doctor answers5 doctors weighed in
Dr. Richard Guyer
Orthopedic Spine Surgery 46 years experience
Very rarely: The medication used is some type of steroid. A single dose is unlikely to cause weight gain, though frequent and repeated doses may in some cases.
Dr. Ron Jones
Dr. Ron Jones commented
Family Medicine 45 years experience
Most of the weight gained with steroid injection is not FAT, but is a result (especially with repeated injection) of salt retention thus fluid retention. Unless you keep taking steroids for some reason, the extra weight will pretty rapidly go away. You could also ask your doc for a short term diuretic and/or cut down the salt in your diet.
Feb 19, 2012
Dr. Peter Zimmerman
Pain Management 33 years experience
Only 10% of partiulate steroid is absorbed systemically. Unless the interventionist is using unreasonably high doses, there should be no systemic effect.
Mar 10, 2012
A 32-year-old member asked:

I know that some women have arm swelling and pain after breast cancer surgery. Why does it happen?

4 doctor answers10 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
Lymph nodes: Doing breast cancer surgery the lymph nodes are removed. This causes the lymphatic fluid to back up in the arm.
A 31-year-old member asked:

What could cause sore legs, sore throat, and a rash on chest?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Many possibilities: See a doctor. This combination of symptoms should be evaluated and treated if necessary.
A 34-year-old male asked:

1st stage breast cancer was removed in march, had radiation therapy(30day), now taking tamoxifen, but coughing phlegm now, can it be a transfer to lungs?

3 doctor answers10 doctors weighed in
Dr. Addagada Rao
General Surgery 56 years experience
Unlikely: Most likely, simple respiratory track infection- bronchitis, see your doctor for examination, may give antibiotics along with cough medicine, and possible chest x-ray., metastasis is unlikely diagnosis in stage i

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 16, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.